Has Anyone Felt Worse After Lidocaine Injections?

Discussion in 'Fibromyalgia Main Forum' started by FibroPainSufferer, Jan 30, 2007.

  1. FibroPainSufferer

    FibroPainSufferer New Member

    I saw my Pain Doctor today & he gave me 4 Lidociane injections in my back. He said it would numb my muscles & get rid of my pain immediately & could last anywhere from 14 hours to 3 weeks. I asked him if they had any side effects & he said I might have palpitations but that was it. I’m not having palpitations but my pain is worse! I have shooting pain down my arms & legs and stabbing pain in my back. Also, when I touch my arms and legs the feeling can be compared to when you have a bruise and you touch it, it’s the same feeling. My muscles also feel tighter.

    I’ve heard good things about these injections & I don’t know if I should call my doctor & tell him that I’m in more pain than before I walked into his office.

    Has anyone felt worse after Lidocaine injections?

    Thank you!!!
  2. ephemera

    ephemera New Member

    My partner gets these for her spinal stenosis. About 25% of the time the pain is worse; otherwise it is much better.

    I've only had 1 lido injection which was so-so. I've had bad results from dry needling. After 3 months of trying that, wouldn't do it again.

    hope you find relief soon
  3. cactusannie

    cactusannie New Member

    I saw my Rhuematologist last week. I had a car accident a year ago New Year's Eve. Fractured my T-8. Hospital gave me a shot of Morphine and told me to go home.

    Have been seeing so many Dr's trying to get one to believe me about the horrible muscle cramp in the middle of my back. I think they finally took me serious.

    My Rhuemy decided last week that the muscle cramp had been there alittle too long...yah think???? He said lidocaine shots to the area...that'll clear them up...got 2 of them...Now that horrible cramp is in my left shoulder,arm,neck into my skull and left side of face.
    Tonite I felt it moving around to the top of my chest and throat. Felt like I was being choked.

    I can't hardly touch the areas that the muscles are cramping in. I have put heat on it, and suffered through a very painful of massage, which relieved it for a short time..but then the pain & cramping was back even worse.

    My Rhuemy told me that I wouldn't feel any change for about 3 days...and never told me how long they would work.
    Hopefully it will go back to where it was before the shots, I could handle the cramping pain in my back better that where it is now.

    Am I getting anymore of these shots? No way. He said if they don't work he want's to do an epidural.
    Not sure if I want to endure that at all after the effects the lidocaine shots have had.

    I am going to call my Dr today just to get it documented.

    Best of luck.
  4. Adl123

    Adl123 New Member

    Hi,
    Some doctors use a form of Lidocaine that is mixed with Epinepherine. Could your Dr. have used that? Maybe you have a sensitivity. I would find out what the Lidocaine was mixed with, and also have an allergy test done on the Lidocaine, but at a really good clinic, that will test for sesitivities, not just serious allergies.

    Good luck,
    Terry.
  5. fungirl2100

    fungirl2100 New Member

    CALL YOUR DOCTOR IMMEDIATELY!!!!!!!!!

    fungirl

    I have had lidocaine shots in my neck & back & have never had that type of reaction so has my hubby. no reaction like that either. If you haven't had them before I hope you weren't allergic to the medication or something.

    Call your doctor right Away!!!

    fungirl
  6. FibroPainSufferer

    FibroPainSufferer New Member

    I just want to thank everyone who replied! I talked to my doctor today & told him what happened and that I NEVER want to have these injections again, he said that was fine but now I have a bigger problem!

    Since my pain was so bad, I asked my doctor about Ultram. A girl I work with takes Ultram for a serious spine problem & she runs around work & I have never seen her in pain. Unfair! Anyway, I said to my doctor “Can I try Ultram?” and he said yes. A few hours later I called my pharmacy to make sure my doctor called in the Ultram. The Pharmacist said that since I take Prozac I could have a seizure & that she was waiting to hear back from my doctor. About a hour later my doctor called me & told me I couldn’t take my Prozac with the Ultram, I said okay because a few months ago I took Ultracet while taking Prozac & I was fine. It just didn’t get rid of my pain. When I picked up my medicine, the Pharmacist said I could die if I take Ultram with Prozac.

    Now I’m scared to take the Ultram because I’ve been on Prozac for 11 years & I can’t just stop taking it!!! I thought Ultracet & Ultram were pretty much the same????